Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 5:35 PM CDT for Freeborn County, Steele County, Waseca County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 4, 2019, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Freeborn County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 4, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS53 KMPX 042235
SVRMPX
MNC047-147-161-042300-
/O.NEW.KMPX.SV.W.0032.190604T2235Z-190604T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
535 PM CDT Tue Jun 4 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Freeborn County in south central Minnesota...
Southwestern Steele County in south central Minnesota...
Southeastern Waseca County in south central Minnesota...
* Until 600 PM CDT.
* At 534 PM CDT, a severe thunderstorm was located near Clarks Grove,
or near Albert Lea, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Albert Lea, New Richland, Clarks Grove, Ellendale, Glenville,
Geneva, Hartland, Hollandale, Hayward, Twin Lakes, Manchester and
Albert Lea Airport.
This includes the following highways...
Interstate 35 between mile markers 1 and 31.
Interstate 90 between mile markers 149 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4391 9351 4394 9325 4384 9310 4385 9305
4360 9305 4350 9339 4363 9352
TIME...MOT...LOC 2234Z 321DEG 24KT 4372 9334
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
CTG2 follow-up statements
565
WWUS53 KMPX 042253
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
553 PM CDT Tue Jun 4 2019
MNC147-161-042303-
/O.CAN.KMPX.SV.W.0032.000000T0000Z-190604T2300Z/
Steele MN-Waseca MN-
553 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STEELE AND
SOUTHEASTERN WASECA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Minnesota. A Severe Thunderstorm Watch also remains in
effect until 1100 PM CDT for south central Minnesota.
LAT...LON 4363 9352 4376 9351 4385 9324 4385 9306
4360 9305 4350 9339
TIME...MOT...LOC 2253Z 321DEG 24KT 4362 9323
$$
MNC047-042300-
/O.CON.KMPX.SV.W.0032.000000T0000Z-190604T2300Z/
Freeborn MN-
553 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL FREEBORN COUNTY...
At 553 PM CDT, a severe thunderstorm was located over Hayward, or 7
miles east of Albert Lea, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Albert Lea, Clarks Grove, Glenville, Geneva, Hollandale, Hayward,
Twin Lakes, Manchester and Albert Lea Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4363 9352 4376 9351 4385 9324 4385 9306
4360 9305 4350 9339
TIME...MOT...LOC 2253Z 321DEG 24KT 4362 9323
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
CTG750
WWUS53 KMPX 042259
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
559 PM CDT Tue Jun 4 2019
MNC047-042309-
/O.EXP.KMPX.SV.W.0032.000000T0000Z-190604T2300Z/
Freeborn MN-
559 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREEBORN COUNTY WILL
EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Minnesota. A Severe Thunderstorm Watch also remains in
effect until 1100 PM CDT for south central Minnesota.
LAT...LON 4363 9352 4376 9351 4385 9324 4385 9306
4360 9305 4350 9339
TIME...MOT...LOC 2259Z 321DEG 24KT 4359 9320
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 4, 3:42 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 342 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jun 4 2019 A remnant MCV lasted through the morning and was reinvigorated by late morning as it encountered an increasingly moist and unstable airmass. Since, thunderstorms have intensified and expanded across the area with strong winds produced by the strongest storms. For the remainder of the evening, this first round of showers and thunderstorms will continue working through southern MN and western WI over the next few hours. Despite modest shear profiles in the area, a very unstable airmass has developed strong cold pools with the strongest cells, which has lead to strong downbust winds. New development is already underway across the eastern Dakotas and far western MN, in response to destabilization along the surface trough/frontal boundary. So, expect the second round of showers and thunderstorms to move through mainly from 8PM through 1AM from west to east, with a few showers lingering across eastern MN and western WI overnight. Dry high pressure from the north will move in overnight through tomorrow morning, meaning dry and pleasant weather will set in for tomorrow and tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Jun 4 2019 The longer term trends continue to focus warmer conditions early in the period with sharp cooling following a trough later in the weekend and early next week. Upper level ridging will provide generally warm and dry conditions to the region, Thursday and lingering through Friday night. Large area of high pressure will remain nearly stationary over the Great Lakes allowing for rather pleasant conditions. Temperatures are expected to range some 5 degrees above normal for a change. Later Saturday and Sunday, a southern stream trough will lift northeast ahead a deeper western CONUS trough across the central Mississippi River valley. This should lift deeper moisture north ahead of the trough and surface front over the Dakotas. This front will move east and move through the region Sunday into Monday. Clouds and shower threat will hold temperatures in the 70s for Sunday. Northwest flow becomes established once again into early next week with even cooler temperatures expected, trending about 5 degrees below normal. The deterministic models draw in another trough and surface cold front through the region around Tuesday of next week, along with the chance of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday) Issued at 207 PM CDT Tue Jun 4 2019 Main issue is thunderstorms moving across central MN. These storms will continue moving SE roughly at 25 knots, so main changes to the TAFs were to move up the start time. Also, increased NW winds in tempo groups. Winds will be generally southerly, except if a storm is in the vicinity, in which case the wind will likely be northwesterly or northerly. The front itself is seeing convective initiation across South Dakota, so another round of showers and storms is still possible later tonight along the front. KMSP...Expect thunder to reach MSP by 4PM but latest trends indicate diminishing wind threat as outflow boundary has out run the storms. Still think a switch to northwest winds of around 25 knots is briefly possible shortly before the storms arrive. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...DWE AVIATION...SPD
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Local storm report, Jun 4, 5:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 ENE HENDERSON 44.54N 93.81W
06/04/2019 SCOTT MN STORM CHASER
3 POWER POLES SNAPPED AND 1 FRACTURED.
&&
BPHLocal storm report, Jun 4, 5:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 SW ELKO NEW MARKET 44.57N 93.34W
06/04/2019 E1.00 INCH SCOTT MN TRAINED SPOTTER
REPORTED BY TWO SPOTTERS IN ELKO NEW MARKET.
&&
CCSLocal storm report, Jun 4, 5:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG UNION HILL 44.54N 93.67W
06/04/2019 SCOTT MN TRAINED SPOTTER
BARN ROOF BLOWN OFF.
&&
CCSLocal storm report, Jun 4, 5:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 NNE ST. PETER 44.36N 93.96W
06/04/2019 NICOLLET MN LAW ENFORCEMENT
DISPATCH REPORTS TREE DOWN ON HWY 169 IN
NORTH ST. PETER.
&&
CCSLocal storm report, Jun 4, 5:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST NORTHFIELD 44.45N 93.17W
06/04/2019 M75 MPH RICE MN TRAINED SPOTTER
&&
LSLocal storm report, Jun 4, 5:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG FARIBAULT 44.30N 93.29W
06/04/2019 RICE MN LAW ENFORCEMENT
8 INCH TREE DOWN, REPORTED BY DISPATCH.
&&
CCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:04 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jun 4, 11:08 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 37 min |
| Jun 4, 11:44 AM CDT | Special Weather Statement | MPX | Douglas | 31 min |
| Jun 4, 12:01 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 29 min |
| Jun 4, 12:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 4, 12:09 PM CDT | Special Weather Statement | MPX | Stevens | 21 min |
| Jun 4, 12:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 33 min |
| Jun 4, 12:35 PM CDT | Special Weather Statement | MPX | Stearns | 25 min |
| Jun 4, 12:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 34 min |
| Jun 4, 12:56 PM CDT | Special Weather Statement | MPX | Stearns | 34 min |
| Jun 4, 1:00 PM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
| Jun 4, 1:09 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns | 51 min |
| Jun 4, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 24 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 46 min |
| Jun 4, 1:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 43 min |
| Jun 4, 1:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 23 min |
| Jun 4, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 52 min |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 32 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 40 min |
| Jun 4, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 50 min |
| Jun 4, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 28 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Renville, Sibley | 41 min |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 32 min |
| Jun 4, 4:09 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 51 min |
| Jun 4, 4:11 PM CDT | Special Weather Statement | MPX | Carver, Dakota | 49 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Nicollet, Rice, Scott, Sibley | 32 min |
| Jun 4, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 27 min |
| Jun 4, 4:38 PM CDT | Tornado Warning | MPX | Dakota, Scott | 26 min |
| Jun 4, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Goodhue, Le Sueur, Rice, Steele and 1 more | 28 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 87 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 37 min |
| Jun 4, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott | 31 min |
| Jun 4, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Steele, Waseca | 34 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | MPX | Goodhue | 15 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | MPX | Goodhue | 33 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 45 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 33 min |
| Jun 4, 5:59 PM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 45 min |
| Jun 4, 6:17 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 28 min |
| Jun 4, 6:20 PM CDT | Special Weather Statement | MPX | Brown | 25 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 36 min |
| Jun 4, 6:41 PM CDT | Special Weather Statement | MPX | Nicollet | 34 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 14 min |
| Jun 4, 6:57 PM CDT | Flash Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.